Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 103, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2014, 8:13 PM CDT for Cheatham County, Montgomery County, Robertson County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 8:13 PM CDT (01:13 UTC)
- Expired
- Jul 1, 2014, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 22 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1194 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
163
WUUS54 KOHX 020113
SVROHX
TNC021-125-147-020200-
/O.NEW.KOHX.SV.W.0103.140702T0113Z-140702T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL CHEATHAM COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 900 PM CDT
* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR CLARKSVILLE...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ADAMS...CEDAR HILL AND PLEASANT VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3664 8697 3638 8701 3652 8748 3665 8743
3665 8698
TIME...MOT...LOC 0113Z 287DEG 24KT 3659 8732
$$
FORECASTER:
111 follow-up statement
695
WWUS54 KOHX 020145
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CDT TUE JUL 1 2014
TNC021-125-147-020200-
/O.CON.KOHX.SV.W.0103.000000T0000Z-140702T0200Z/
ROBERTSON TN-CHEATHAM TN-MONTGOMERY TN-
845 PM CDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN MONTGOMERY...NORTH CENTRAL CHEATHAM AND WESTERN
ROBERTSON COUNTIES...
AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CEDAR HILL...MOVING EAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN ROBERTSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3665 8717 3665 8698 3664 8697 3638 8701
3645 8723
TIME...MOT...LOC 0145Z 285DEG 14KT 3652 8700
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:53 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 1, 7:53 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 753 PM CDT TUE JUL 1 2014 .UPDATE...FOR 00Z TAFS. && .AVIATION... LINE OF STORMS CONTINUES TO DRIVE SOUTH THIS EVENING...WITH CKV AND POSSIBLY BNA BEING AFFECTED. CSV SEEMINGLY WILL HAVE VERY LITTLE IMPACT BY THIS LINE. THESE STORMS MAY BRIEFLY BRING DOWN CIGS/VSBYS AS WELL AS CAUSE STRONG GUSTY WIND. OVERALL EXPECT VFR CONDITIONS THROUGH MOST OF THE NIGHT...WITH LIGHT FOG FORMING TOWARD MORNING. VFR CONDITIONS EXPECTED 15Z WED AND LATER. && .PREV DISCUSSION... /ISSUED 302 PM CDT TUE JUL 1 2014/ DISCUSSION... NO SIGNIFICANT CHANGES FOR THIS AFTERNOON'S PACKAGE. FOCUS WILL REVOLVE AROUND THIS EVENING'S THUNDERSTORM CHANCES IN THE NORTHWEST...TOMORROW'S FRONTAL PASSAGE WITH A MARGINAL SEVERE WEATHER THREAT IN THE SOUTH...AND SUBSEQUENT DRY AIR/COOLER TEMPERATURES STARTING THURSDAY. A SURFACE FRONT DRAPED FROM NORTHERN OHIO SWWD INTO OKLAHOMA WILL BE THE INSTIGATOR FOR THUNDERSTORM INITIATION THIS AFTERNOON ACROSS THE MID-MISSISSIPPI VALLEY. THESE THUNDERSTORMS ARE EXPECTED TO TRACK INTO SOUTHERN ILLINOIS AND KENTUCKY EARLY THIS EVENING...BRINGING WITH THEM A CHANCE FOR DAMAGING WIND GUSTS AND HAIL. WITH THE EXPECTED PATH OF THIS LINE EXPECTED TO BE EWD TO ENEWD...WHETHER ANY OF THE MID-STATE WILL SEE THE AFFECTS OF THIS LINE WILL DEPEND ON TWO THINGS...FIRST...HOW FAR SOUTH INTO ARKANSAS IT DEVELOPS...AND SECOND...HOW LATE IT DEVELOPS. CURRENTLY WE ARE SEEING EXTREME VALUES OF SURFACE BASED CAPE /4000+ J PER KG/ ACROSS OUR NORTHWEST COUNTIES AND MID-LEVEL LAPSE RATES ARE MODEST...BUT STILL SUFFICIENT TO SUSTAIN DECENT UPDRAFTS. THE LATER IN THE EVENING THIS POTENTIAL LINE NEARS THE AREA...THE LESS CHANCE WE WILL EXPERIENCE SEVERE WEATHER DUE TO DIURNAL EFFECTS. FOR NOW...WILL CARRY A CHANCE POP FOR AREAS NORTH OF I-40 AND WEST OF I-65 INTO THE EVENING HOURS. THE EXCITEMENT ISN'T OVER ONCE THE LINE PASSES THOUGH. FROPA ISN'T EXPECTED TO OCCUR UNTIL WEDNESDAY MORNING. THIS MEANS THAT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ONCE AGAIN LATE TONIGHT/EARLY WEDNESDAY MORNING AS THE FRONT ARRIVES AND PASSES THROUGH THE STATE. THE QUESTION WILL BE WHETHER OR NOT WE WILL SEE STRONG TO SEVERE THUNDERSTORMS SOUTH OF INTERSTATE 40 DURING THE AFTERNOON. TEMPERATURES WILL CLIMB INTO THE LOW 90S AGAIN...AND COUPLED WITH DEW POINTS REMAINING IN THE UPPER 60S...THERE WILL BE AMPLE AMOUNTS OF INSTABILITY ACROSS MIDDLE TENNESSEE DURING THE AFTERNOON HOURS. FORECAST SOUNDINGS ARE SUGGESTING THAT MID-LEVEL LAPSE RATES ARE GOOD DURING THE AFTERNOON AS WELL...BUT THERE ARE TWO THINGS THAT SEVERE WEATHER ON WEDNESDAY HAS GOING AGAINST IT. FIRST...THE FRONT HAS ALREADY PASSED...WHICH MEANS THE BEST THETA-E VALUES WILL BE SOUTH OF THE STATE...AND SECOND...THE FRONT ITSELF IS EXPECTED TO BE VERY DIFFUSE. THIS MIGHT LIMIT THE FOCUSING MECHANISM FOR GOOD UPDRAFTS. WITH THE INSTABILITY IN PLACE...AND THE UNSEASONABLE PASSAGE OF EVEN A WEAK FRONT...I WILL GO AHEAD AND HIGHLIGHT THE SMALL CHANCE FOR SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND HAIL. ONCE WE LOSE THE HEATING OF THE DAY ON WEDNESDAY...THIS THREAT SHOULD END. WEDNESDAY'S RAIN CHANCES WILL BE THE LAST OPPORTUNITY FOR RAIN FOR THE NEXT SEVERAL DAYS AS UNSEASONABLY DRY AIR FILTER INTO THE STATE...ALONG WITH TEMPERATURES WELL BELOW NORMAL. THURSDAY'S HIGHS MAY BE AS MUCH AS 10 DEGREES BELOW NORMAL FOR MOST OF MIDDLE TENNESSEE AS THICKNESS VALUES AND SLIDING MOS VALUES CONTINUE TO SUPPORT ONE HECKUVA DAY THURSDAY. WHILE SLIGHTLY WARMER ON FRIDAY...YOUR INDEPENDENCE DAY IN TENNESSEE SHOULD BE A MAGNIFICENT ONE AS WELL. WE WILL BEGIN TO WARM ONCE AGAIN SATURDAY AND SUNDAY...BUT SHOULD REMAIN AOB NORMS UNTIL MONDAY. NEXT CHANCE OF RAIN LOOKS LIKE TUESDAY AS THE NORMAL SUMMERTIME PATTERN RETURNS TO THE SOUTHEAST. UNGER AVIATION...18Z TAF DISCUSSION. CAP IN PLACE THIS AFTERNOON DESPITE THE HOT AND HUMID CONDITIONS. MORNING SOUNDING SUPPORTS THE STRONG CAP AT THE 800MB TO 850MB LEVEL. STILL EXPECTING A COLD FRONT TO ARRIVE OVERNIGHT. CANT FIND A SINGLE MODEL WITH DESCENT PRECIP COVERAGE OVERNIGHT. BUT...MCS SYSTEMS ARE KNOWN FOR HAVING A MIND OF THERE OWN. THEREFORE...WILL INCLUDE VCNTY TSTMS FOR NOW AFT 00Z. BY 07Z THE THREAT SHOULD END...BKN LAYER AT 3KFT TO PERSIST. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jul 1, 2:32 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 232 PM CDT TUE JUL 1 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-021945- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 232 PM CDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICIES WILL CLIMB INTO THE LOW 100S THIS AFTERNOON. PLEASE TAKE THE PROPER PRECAUTIONS TO PROTECT YOURSELF FROM THIS HEAT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR AREA NORTH OF INTERSTATE 40 AND WEST OF INTERSTATE 65. DAMAGING WINDS GUSTS AND HAIL WILL BE THE MAIN THREATS BETWEEN 6 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON FOR AREAS SOUTH OF INTERSTATE 40...MAINLY FOR AREAS CLOSER TO THE ALABAMA STATE LINE. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND HAIL. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Jul 1, 7:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
750 PM CDT TUE JUL 1 2014
TNZ005>007-023>026-020130-
CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-STEWART-
750 PM CDT TUE JUL 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY...ROBERTSON AND STEWART COUNTIES...
AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG LINE OF THUNDERSTORMS NEAR BIG ROCK AND DOVER...MOVING SOUTHEAST
AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE INDIAN MOUND...CUMBERLAND CITY...
WOODLAWN...PALMYRA...CUNNINGHAM AND CHEATHAM DAM.
WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3667 8785 3664 8784 3665 8730 3654 8704
3646 8699 3599 8730 3625 8787 3644 8806
3652 8804 3668 8807
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:50 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Montgomery, Stewart | 40 min |
| Jul 1, 8:37 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 38 min |
| Jul 1, 9:15 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 45 min |
| Jul 1, 9:30 PM CDT | Special Weather Statement | OHX | Davidson, Rutherford, Williamson, Wilson | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.